Flash Flood, Ponce
- When
- August 6, 6:30 PM AST to 8:15 PM AST
- Where
- Ponce County, 5.41 mi SE of Ponce to 5.47 mi SE of Ponce
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 18.002, -66.555
Inabon River was reported out of its banks.
The proximity of the upper trough, along with diurnal and local effects lead to areas of enhanced showers and isolated thunderstorms mainly across the south section of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
The proximity of the upper trough, along with diurnal and local effects lead to areas of enhanced showers and isolated thunderstorms mainly across the south section of Puerto Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 6, 3:31 PM AST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 331 PM AST TUE AUG 6 2013 .SYNOPSIS...ELONGATED TUTT CONTINUED TO SLOWLY RETROGRESS WEST NORTHWEST ACROSS HISPANIOLA...WITH UPPER RIDGE BUILDING ACROSS THE EASTERN CARIBBEAN FROM THE TROPICAL ATLANTIC. THIS PATTERN IS CREATING SOME SOUTHWESTERLY SHEAR ACROSS THE REGION. STRONG SURFACE HIGH NORTH OF THE AREA AND BROAD TROUGH ACROSS THE CARIBBEAN BASIN HELPING TO MAINTAIN A MODERATE EASTERLY TRADE WIND FLOW ACROSS THE REGION. A TROPICAL WAVE AND ASSOCIATED MOISTURE NOW CROSSING THE LESSER ANTILLES WILL ENTER THE EASTERN CARIBBEAN LATER THIS EVENING THEN CONTINUE TO MOVE ACROSS THE REGION WEDNESDAY THROUGH THURSDAY. && .DISCUSSION... THE PROXIMITY OF THE UPPER TROUGH...ALONG WITH DIURNAL AND LOCAL EFFECTS LEAD TO AREAS OF ENHANCED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF PUERTO RICO. SOME OF THESE SHOWERS AND STORMS PRODUCED BRIEF PERIODS OF LOCALLY HEAVY DOWNPOURS. A FEW PASSING SHOWERS WERE NOTED IN AND AROUND SOME OF THE VIRGIN ISLANDS BUT NO SIGNIFICANT RAINFALL WAS DETECTED OR REPORTED. THE TROPICAL WAVE NOW MOVING ACROSS THE LESSER ANTILLES WILL CONTINUE WESTWARD INTO THE EASTERN CARIBBEAN AND BRING AN INCREASE IN TROPICAL MOISTURE TO THE LOCAL REGION. LATEST MODEL GUIDANCE CONTINUED TO SUGGEST INCREASING PWAT VALUES TO NEAR TWO INCHES WITH THE PASSING WAVE ON WEDNESDAY. THIS INCREASING MOISTURE ALONG WITH LOCAL AND DIURNAL EFFECTS DURING THE DAYTIME WILL FURTHER INCREASE THE CHANCES FOR CONVECTIVE INSTABILITY AND PERIODS OF LOCALLY HEAVY RAINFALL ACROSS THE ISLANDS ESPECIALLY DURING EARLY MORNING AND THE AFTERNOON HOURS. FOR THE REST OF THE WORK WEEK...MOISTURE WILL LINGER ACROSS THE REGION AS WEAK EASTERLY PERTURBATIONS AND ACCOMPANYING SURGES OF MOISTURE WILL MOVE WESTWARD ACROSS THE REGION MAINTAINING GOOD CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS EACH DAY ACROSS PARTS OF THE ISLANDS. && .AVIATION...PASSING SHOWERS WILL BE LIKELY IN AND AROUND TIST... TISX... TKPK AND TNCM. AFTERNOON SHRA/TSRA HAVE DEVELOPED OVER THE INTERIOR AND WEST SECTIONS OF PR. AS A RESULT...BRIEF MVFR CONDS ARE POSSIBLE NEAR TJMZ AND TJBQ BTWN 17Z-22Z. MOUNTAIN OBSCURATIONS WILL OCCUR OVER THE NORTHWESTERN AND WESTERN INTERIOR PR AT LEAST UNTIL 06/22Z. LLVL WINDS WILL REMAIN MAINLY FM THE ESE BETWEEN 15-20 KTS. && .MARINE...MODERATE TRADE WINDS CONTINUE ACROSS THE REGIONAL WATERS WITH SEAS OF 5 FEET OR LESS AT LEAST THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 89 78 90 / 20 20 20 20 STT 78 89 80 91 / 40 40 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 27/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 501 AM AST TUE AUG 6 2013 AMZ710>745-PRZ001>013-070915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 501 AM AST TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MOIST EASTERLY FLOW COMBINED WITH AN UNSTABLE ENVIRONMENT GENERATED BY THE PROXIMITY OF AN UPPER LEVEL TROUGH WILL CONTINUE TO ENHANCE THE SHOWER ACTIVITY ACROSS THE FORECAST AREA TODAY. AS A RESULT... LOCALLY HEAVY RAINFALL COULD GENERATE URBAN AND SMALL STREAM FLOODING IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A TROPICAL WAVE IS FORECAST TO ENTER THE EASTERN CARIBBEAN ON WEDNESDAY WITH AXIS CROSSING THE LOCAL AREA EARLY ON THURSDAY. MOISTURE AND INSTABILITY ASSOCIATED WITH THE TROPICAL WAVE WILL INTERACT WITH THE ISLANDS... PRODUCE SOME ADDITIONAL CLOUDINESS... SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS ACROSS THE LOCAL REGION ON THURSDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORT OF FLOODING WILL BE APPRECIATED. AMZ715-725-VIZ001-002-070915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 501 AM AST TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A TROPICAL WAVE IS FORECAST TO ENTER THE EASTERN CARIBBEAN ON WEDNESDAY WITH AXIS CROSSING THE LOCAL AREA EARLY ON THURSDAY. MOISTURE AND INSTABILITY ASSOCIATED WITH THE TROPICAL WAVE WILL INTERACT WITH THE ISLANDS... PRODUCE SOME ADDITIONAL CLOUDINESS... SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS ACROSS THE LOCAL REGION ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 231 PM AST TUE AUG 6 2013 PRC013-027-065-081-141-061915- HATILLO PR-LARES PR-UTUADO PR-ARECIBO PR-CAMUY PR- 231 PM AST TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS OVER ARECIBO AND HATILLO... AT 226 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF RAFAEL CAPO...OR ABOUT 7 MILES SOUTH OF ARECIBO...MOVING NORTHWEST AT 5 MPH. WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. CAM/LR
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 231 PM AST MARTES 6 DE AGOSTO DE 2013 PRC013-027-065-081-141-061915- HATILLO PR-LARES PR-UTUADO PR-ARECIBO PR-CAMUY PR- 231 PM AST MARTES 6 DE AGOSTO DE 2013 SE ADVIERTE SOBRE CONDICIONES SIGNIFICATIVAS DEBIDO A FUERTE TRONADA SOBRE ARECIBO Y HATILLO... A LAS 226 PM AST...UN METEOROLOGO DEL SERVICIO NACIONAL DE METEOROLOGIA DETECTO UNA FUERTE TRONADA 3 MILLAS AL SUR DE RAFAEL CAPO...O ALREDEDOR DE 7 MILLAS AL SUR DE ARECIBO...MOVIENDOSE AL NOROESTE A 5 MPH. RAFAGAS DE VIENTOS DE HASTA 40 MPH PUEDEN SER ANTICIPADOS CON ESTA TRONADA. CAM/LR/JAE
The San Juan radar (TJUA), 52 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
1 flash flood. Local standard time, as filed.
Inabon River was reported out of its banks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2013Every state in 2013This day in weather historyWarnings in Puerto Rico, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475552.